Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 1:43 PM CDT for 16 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 1:43 PM CDT (18:43 UTC)
- Expired
- Jun 9, 2004, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 66 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 091848 CCA
FFWFTW
TXC035-093-097-099-121-143-193-221-237-281-333-363-367-425-439-497-
092300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
COOKE COUNTY IN NORTH CENTRAL TEXAS
CORYELL COUNTY IN NORTH CENTRAL TEXAS
DENTON COUNTY IN NORTH CENTRAL TEXAS
ERATH COUNTY IN NORTH CENTRAL TEXAS
HAMILTON COUNTY IN NORTH CENTRAL TEXAS
HOOD COUNTY IN NORTH CENTRAL TEXAS
JACK COUNTY IN NORTH CENTRAL TEXAS
LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
MILLS COUNTY IN NORTH CENTRAL TEXAS
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
SOMERVELL COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 600 PM CDT
* AT 143 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF
MODERATE TO HEAVY RAINFALL OCCURRING ACROSS THE WARNING AREA. THIS
RAIN WILL SPREAD NORTHWARD AT 20 MPH...AND AGGRAVATE THE FLOODING
PROBLEMS ACROSS THE REGION.
* OTHER LOCATIONS IN THE WARNING INCLUDE COMANCHE...PALO PINTO...
MINERAL WELLS...WEATHERFORD...FORT WORTH...DENTON...GRANBURY
...HAMILTON...BRIDGEPORT...GAINESVILLE...AND GATESVILLE...AND
SURROUNDING AREAS.
THIS IS A DANGEROUS FLASH FLOOD SITUATION...AND EXTENDS THE WARNINGS
PREVIOUSLY IN EFFECT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 3104 9844 3104 9797 3128 9752 3170 9741
3237 9761 3256 9703 3340 9683 3395 9695
3344 9748 3346 9849 3227 9849 3209 9891
3166 9878
$$
65/DD1 follow-up statement
000
WGUS74 KFWD 092301
FFSFTW
TXC093-143-237-333-363-092345-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT WED JUN 9 2004
...FLASH FLOOD WARNING FOR JACK...PALO PINTO...ERATH...COMANCHE AND
MILLS COUNTIES HAS EXPIRED...
THE FLASH FLOOD WARNING FOR JACK...PALO PINTO...ERATH...COMANCHE AND
MILLS COUNTIES HAS EXPIRED. AT 600 PM CDT NATIONAL WEATHER SERVICE
DOPPLER RADAR SHOWED THAT THE MODERATE TO HEAVY RAINFALL HAS MOVED
OUT OF THESE COUNTIES. IN ADDITION...A CHECK WITH LOCAL SHERIFFS
OFFICES AND EMERGENCY MANAGMENT OFFICIALS INDICATES THAT HIGH WATERS
HAVE RECEDED AND NO SIGNIFICANT FLOOD PROBLEMS WERE NOTED.
ALTHOUGH THE IMMEDIATE THREAT OF ADDITIONAL HEAVY RAINFALL HAS
ENDED...SOME SECONDARY ROADS MAY BE EXPERIENCING HIGH WATER.
A FLOOD WATCH REMAINS IN EFFECT FOR THESE COUNTIES TONIGHT.
LAT...LON 3171 9872 3192 9881 3211 9870 3233 9840
3292 9851 3294 9836 3342 9837 3340 9799
3271 9811 3258 9815 3214 9798 3179 9852
3132 9855 3154 9880
$$
07/BBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:10 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 9, 12:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT WED JUN 9 2004 .AVIATION DISCUSSION... MVFR CEILINGS HAVE LIFTED ACROSS THE AREA AND CEILINGS SHOULD REMAIN NEAR ABOVE 3000 FT THROUGH THE AFTERNOON. THE ONLY EXCEPTION WILL BE IN PRECIPITATION AREAS WHERE CEILINGS COULD FALL AS LOW AS 2000 FT AND VISIBILITIES AS LOW AS 2 MILES. INITIALLY...THE HEAVIEST PRECIP/THUNDERSTORMS WILL REMAIN WEST OF ALL TAF SITES. HOWEVER...AS THE AFTERNOON PROGRESSES...THE AREA OF HEAVIEST RAIN SHOULD SHIFT EASTWARD AND TEMPORARILY IMPACT ALL TAF SITES...MOST LIKELY BETWEEN 22Z AND 02Z. MVFR CEILINGS WILL RETURN OVERNIGHT AND SOME MORNING VISIBILITY RESTRICTIONS APPEAR LIKELY. && .UPDATE... 1110 AM CDT WITH TROUGH MOVING ASHORE ON WEST COAST...WESTERN EDGE OF TROPICAL PLUME FINALLY SHOWING SIGNS OF PUSHING EAST. UNFORTUNATELY FOR RAIN-SOAKED WESTERN ZONES...LARGE AREA OF PRECIP PIVOTING WITH COUNTERCLOCKWISE MOTION OF SYSTEM...AND WILL CONTINUE TO INUNDATE WESTERN ZONES THIS AFTERNOON. SLOW TRANSLATION EASTWARD TO OCCUR LATE IN THE DAY...BUT WITH AFTERNOON CONVECTION TO THE SOUTH INCREASING WIDTH OF CONVEYOR BELT...ENTIRE CWA LIKELY TO EXPERIENCE PROLONGED RAIN THIS AFTERNOON. RAINS WILL CONTINUE INTO THE EVENING CENTRAL...AND MAY LINGER IN EAST INTO THURSDAY MORNING. WILL ASSESS NEED FOR EXTENDING FFA WITH AFTERNOON PACKAGE. WITH UPDATE...WILL INCREASE POPS THIS AFTERNOON...PER CURRENT TRENDS AND LATEST DATA. ALSO INCREASING POPS OVERNIGHT...WITH SLOW TAPERING OFF WEST TO EAST INTO THURSDAY. RAISED QPF TOTALS AREAWIDE NEXT 18 HRS. HAVE LOWERED TEMPS THIS AFTERNOON...CONSIDERABLY IN AREAS WHERE RAIN HAS BEEN THE MOST COPIOUS LAST 12 HRS. UPDATED NUMBERS BELOW. 25 && .PREV DISCUSSION... 310 AM CDT THE AFD HAS BEEN UPDATED TO EXPAND THE FLASH FLOOD WATCH WESTWARD TO INCLUDE ALL OF NORTH CENTRAL TEXAS. A BAND OF MODERATE TO HEAVY RAIN CURRENTLY EXTENDS FROM WESTERN DENTON COUNTY SSW ACROSS EASTERN PARKER...WESTERN TARRANT...HOOD COUNTIES...THEN SOUTH TO CORYELL COUNTY. THIS BAND IS CREATING A TRAINING PATTERN ACROSS WESTERN PARTS OF THE FLASH FLOOD WATCH...WHERE 3 TO 9 INCHES OF RAIN FELL SUNDAY NIGHT...AND UP TO AN INCH ON TUESDAY. A LARGE AREA OF RAIN IS DEVELOPING JUST SOUTH AND SOUTHWEST OF THE CWA MOVING NORTH NORTHEAST AT 25 MILES AN HOUR. MODERATE TO HEAVY RAIN WILL LIKELY OCCUR ACROSS AT LEAST THE WESTERN 1/2 OF THE AREA DURING THE NEXT TWO TO FOUR HOURS...WITH WIDESPREAD FLOODING POSSIBLE. && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 79 72 86 73 / 90 50 20 0 WACO, TX 80 71 87 73 / 90 50 20 0 PARIS, TX 78 71 86 73 / 80 60 30 0 DENTON, TX 77 72 87 72 / 90 50 20 0 MCKINNEY, TX 77 72 87 72 / 90 50 20 0 DALLAS, TX 79 72 86 73 / 90 50 20 0 TERRELL, TX 80 72 86 73 / 80 60 30 0 CORSICANA, TX 80 72 86 73 / 80 60 30 0 TEMPLE, TX 82 72 86 73 / 90 50 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 3:12 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 312 AM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 4 PM. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS TODAY...THEN DIMINISHING IN COVERAGE TONIGHT. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS OVER FOUR INCHES POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON FOR REPORTS OF FLASH FLOODING OR FLOODING. 42 EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Local storm report, Jun 9, 10:59 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1059 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1050 AM FLASH FLOOD JUSTIN 33.09N 97.30W
06/09/2004 DENTON TX LAW ENFORCEMENT
LARGE SCALE FLOODING WEST OF PONDER ON FM 2449. FM 407
CLOSED AROUND JUSTIN. NUMEROUS OTHER AREAS HAVE ROAD
CLOSURES IN WESTERN PART OF COUNTY.Local storm report, Jun 9, 11:33 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1127 AM FLASH FLOOD BOYD 33.08N 97.56W
06/09/2004 WISE TX LAW ENFORCEMENT
FM 730 CLOSED 2 MILES NORTH OF BOYD. FM 3259 IS CLOSED. SH
114 DOWN TO ONE LANE WEST OF BOYD. THESE ALL DUE TO WATER OVER
THE ROAD.Local storm report, Jun 9, 11:50 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1142 AM FLASH FLOOD 2 W MUENSTER 33.65N 97.41W
06/09/2004 COOKE TX EMERGENCY MNGR
WATER OVER SEVERAL ROADS IN WESTERN PART OF COUNTY NEAR
MUENSTER.Local storm report, Jun 9, 11:54 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1154 AM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 9 W GOLDTHWAITE 31.45N 98.72W
06/09/2004 MILLS TX LAW ENFORCEMENT
WATER OVER THE ROAD ON FM 574 NEAR PECAN BAYOU.Local storm report, Jun 9, 1:08 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
108 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 3 N GLEN ROSE 32.28N 97.75W
06/09/2004 SOMERVELL TX COMANCHE PEAK
STILL ARE UNABLE TO GET TO SPILLWAY DUE TO HIGH WATER
NEAR DAM.Special weather statement, Jun 9, 1:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 133 PM CDT WED JUN 9 2004 TXZ117-118-131>133-091930- HOOD-JOHNSON-PARKER-SOMERVELL-TARRANT- 133 PM CDT WED JUN 9 2004 ...SIGNIFICANT WEATHER UPDATE... THUNDERSTORMS AND HEAVY RAINFALL WILL MOVE BACK INTO PARKER... TARRANT...JOHNSON AND SOMERVELL COUNTIES THROUGH 230 PM. THIS NEW ROUND OF HEAVY RAIN WILL RESULT IN ANOTHER 1 TO 2 INCHES WHICH WILL ONLY AGGRAVATE THE DANGEROUS FLASH FLOODING CONDITIONS THAT ARE OCCURRING IN MANY AREAS. THE HEAVY RAINFALL WILL LAST THROUGH THE REMAINDER OF THE AFTERNOON HOURS...POSING PROBLEMS FOR THE AFTERNOON COMMUTE. DO NOT DRIVE INTO AREAS OF HIGH WATER MANY ROADS ARE CLOSED IN THESE AREAS AND THE HEAVY RAINFALL WILL LIKELY RESULT IN ADDITIONAL CLOSURES. FLASH FLOOD WARNINGS REMAIN IN EFFECT FOR TARRANT...PARKER...AND SOMERVELL COUNTIES...AND MAY BE NEEDED IN JOHNSON COUNTY LATER THIS AFTERNOON. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:05 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 3:33 AM CDT | Flash Flood Warning | FWD | Hood | 5 hr |
| Jun 9, 5:35 AM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Jun 9, 5:53 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 6:59 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Jun 9, 7:20 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 4 hr |
| Jun 9, 8:19 AM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 10:00 AM CDT | Flash Flood Warning | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 11:15 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 9, 11:46 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jun 9, 12:07 PM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 3:12 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | FWD | Bell, Dallas, Ellis, Hill, McLennan | 3 hr |
| Jun 9, 5:54 PM CDT | Flash Flood Warning | FWD | Bell, Bosque, Cooke, Coryell, Dallas, Denton and 11 more | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.